Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 71, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2018, 2:15 PM CDT for Champaign County, Piatt County, Vermilion County, Illinois. It was in force for 45 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 10, 2018, 3:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Piatt County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:16 PM CDT | TORNADO | 3 Sw Champaign, IL | POSSIBLE TORNADO. DAMAGE TO TWO HOUSE ROOFS, POWER POLES, AND TREES ON COPPER RIDGE ROAD. ...CORRECTED LOCATION... |
| Jun 10, 2:16 PM CDT | TORNADO | 3 Sw Champaign, IL | SURVEY DETERMINED AN EF0 TORNADO DEVELOPED NEAR COPPER RIDGE ROAD, ON THE SOUTHWEST SIDE OF CHAMPAIGN. THE TORNADO DAMAGED ROOFS, A SHED, FENCING AND TREES. IT DISSIPATED AFTER 0.1 OF A MILE. |
| Jun 10, 2:16 PM CDT | TORNADO | 5 Sw Champaign, IL | POSSIBLE TORNADO. DAMAGE TO TWO HOUSE ROOFS, POWER POLES, AND TREES ON COPPER RIDGE ROAD. |
| Jun 10, 2:19 PM CDT | TORNADO | 4 Ssw Champaign, IL | DAMAGE SURVEY INDICATED AN EF0 TORNADO WAS ON THE GROUND FOR ABOUT 0.1 MILE ON THE SSW EDGE OF CHAMPAIGN. THE TORNADO TOUCHED DOWN NEAR DUNCAN RD AND ROLLING ACRES DR DAMAGING TREES. |
| Jun 10, 2:20 PM CDT | TSTM WND DMG | Sw Champaign, IL | POWER POLES AND LINES DOWN NORTH OF DUNCAN AND CURTIS ROADS. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:20 PM CDT | TSTM WND DMG | Thomasboro, IL | LARGE TREE LIMBS BLOWN DOWN |
| Jun 10, 2:23 PM CDT | TSTM WND DMG | 1 Se Savoy, IL | 13 POWER POLES BLOWN DOWN AT THE INTERSECTION OF COUNTY ROAD 1200E AND 1100N. FROM COUNTY EMA. |
| Jun 10, 2:25 PM CDT | TSTM WND DMG | 3 Sw Champaign, IL | REPORTS OF NUMEROUS TREES AND POWER LINES DOWNED. AS WELL AS SOME DAMAGE TO HOUSES. |
| Jun 10, 2:30 PM CDT | TSTM WND DMG | Philo, IL | A 24INCH DIAMETER 40FOOT TALL TREE FELL ON 3 CARS. |
| Jun 10, 2:30 PM CDT | TSTM WND DMG | Philo, IL | REPORT OF TREE DAMAGE AT JEFFERSON AND ADAMS. |
| Jun 10, 2:33 PM CDT | TSTM WND DMG | 2 Wnw Philo, IL | REPORT OF POWER LINES DOWN, AS WELL AS DAMAGE TO CORN CROPS. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:33 PM CDT | TSTM WND DMG | 3 Ese Philo, IL | TREES REPORTED DOWN. AS WELL AS DAMAGE TO A GRAIN BIN AND CROPS. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:49 PM CDT | HAIL 0.88 | Jamaica, IL | |
| Jun 10, 3:00 PM CDT | TSTM WND DMG | 2 Sw Danville, IL | NUMEROUS REPORTS OF TREES AND POWER POLES DOWNED FROM SOUTHWEST OF DANVILLE TO GEORGETOWN. |
| Jun 10, 3:05 PM CDT | TSTM WND DMG | Broadlands, IL | LARGE TREE LIMBS...10 TO 12 INCHES IN DIAMETER...REPORTED DOWNED AT 2ND AND 3RD STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
246
WUUS53 KILX 101915
SVRILX
ILC019-147-183-102000-
/O.NEW.KILX.SV.W.0071.180610T1915Z-180610T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
215 PM CDT SUN JUN 10 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
East central Piatt County in central Illinois...
Vermilion County in east central Illinois...
Champaign County in east central Illinois...
* Until 300 PM CDT
* At 215 PM CDT, a severe thunderstorm was located near Thomasboro,
or near Rantoul, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Champaign, Danville, Rantoul, Urbana, Savoy, Mahomet, Hoopeston,
St. Joseph, Westville, Tilton, Catlin, Oakwood, Philo, Rossville,
Sidney, Homer, Thomasboro, Gifford, Ogden and Potomac.
This includes the following highways...
Interstate 57 between mile markers 229 and 255.
Interstate 72 between mile markers 172 and 182.
Interstate 74 between mile markers 170 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3990 8800 4014 8857 4040 8810 4040 8794
4049 8793 4049 8753 4007 8753
TIME...MOT...LOC 1915Z 295DEG 38KT 4024 8809
HAIL...0.88IN
WIND...60MPH
$$
251 follow-up statement
608
WWUS53 KILX 101941
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
241 PM CDT SUN JUN 10 2018
ILC147-101950-
/O.CAN.KILX.SV.W.0071.000000T0000Z-180610T2000Z/
Piatt-
241 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIATT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled. Another
severe thunderstorm warning is in effect for central Piatt County
until 300 PM.
A severe thunderstorm watch remains in effect until 800 PM CDT for
east central Illinois.
LAT...LON 3990 8800 4000 8823 4045 8760 4049 8753
4007 8753
TIME...MOT...LOC 1940Z 281DEG 49KT 4020 8765
$$
ILC019-183-102000-
/O.CON.KILX.SV.W.0071.000000T0000Z-180610T2000Z/
Vermilion-Champaign-
241 PM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL VERMILION AND SOUTHEASTERN CHAMPAIGN COUNTIES...
At 240 PM CDT, a severe thunderstorm was located near Danville,
moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Danville, St. Joseph, Westville, Tilton, Catlin, Oakwood, Philo,
Rossville, Sidney, Homer, Ogden, Potomac, Fairmount, Fithian,
Belgium, Broadlands, Allerton, Muncie, Bismarck and Henning.
This includes Interstate 74 between mile markers 192 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3990 8800 4000 8823 4045 8760 4049 8753
4007 8753
TIME...MOT...LOC 1940Z 281DEG 49KT 4020 8765
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:12 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 10, 1:12 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 112 PM CDT Sun Jun 10 2018 .UPDATE... Issued at 1019 AM CDT Sun Jun 10 2018 Updated the forecast for PoPs and temperatures the rest of the morning and through the afternoon. A cluster of backbuilding t-storms with moderate to heavy rain formed in the past hour or so near a surface boundary just south of I-74 at 15z. Plenty of low level moisture feeding these storms and training echoes along the boundary will produce areas of heavy rain from BMI toward DNV. Adjusted the PoPs and QPF to account for this. Also adjusted temperatures as partial clearing in west central IL has allowed temps to climb into the lower-middle 80s, while readings in east central IL hang in the mid-upper 60s. Will need to keep an eye on remnants of convection/MCV from SW Iowa which may interact with various low level boundaries, steep lapse rates and increasing instability from heating into the upper 80s in west central IL...to produce strong to severe storms late this afternoon/evening in central IL. Some thunderstorms that have developed in NE MO, ahead of the complex in Iowa, may stabilize the atmosphere somewhat if it holds together and moves into west central IL early this afternoon. This could minimize the impact of any storms that develop/move into central IL late this afternoon/evening. && .SHORT TERM...(Today and tonight) ISSUED AT 355 AM CDT Sun Jun 10 2018 An MCV was affecting parts of central and northern IL early this morning, with some strong to severe thunderstorms and locally heavy rains and frequent lightning around McLean, Ford and southern Livingston counties and tracking ESE. Scattered showers and thunderstorms were as far south as I-72 and from Peoria and Springfield east. Have increased pops during early and mid morning over ne CWA to account for this MCV activity. The CAM models have not been very consistent with handling this convection so confidence in convection chances this afternoon and tonight is fairly low. Airmass to destabilize with daytime heating of humid airmass this afternoon as temps rise into the mid 80s to near 90F, warmest over sw CWA. Expected more scattered showers and thunderstorms to develop during mid/late afternoon and into this evening. SPC has marginal risk of severe thunderstorms for gusty winds and hail today into early this evening. Lows tonight in mid 60s northern CWA and around 70F sw CWA and southeast IL. .LONG TERM...(Monday through Saturday) ISSUED AT 355 AM CDT Sun Jun 10 2018 Similar airmass in place over area on Monday with another very warm and humid day with highs in the upper 80s to around 90F with scattered showers and thunderstorms. SPC day2 continues a marginal risk of severe thunderstorms for wind and hail on Monday afternoon into early Monday evening, though instability appears to have shifted further sw during Monday night. A weak cold front to push se over central IL on Tue and continue chances of showers and thunderstorms. SPC day3 has marginal risk of severe storms in far southeast IL Tue afternoon around Lawrence county. Highs Tue of 85-90 and warmest in southeast IL and humid conditions persist another day with dewpoints in the upper 60s/lower 70s. Isolated showers and thunderstorms possible over Wabash river valley in southeast IL Tue evening, then models have gone dry over area rest of Tue night thru Wed evening with slightly cooler and less humid air moving into area due to nearby weak high pressure. Highs Wed in mid to upper 80s and dewpoints in the low to mid 60s. Next chance of showers and thunderstorms arrives later Wed night and Thu and continues into Friday morning. This due to an upper level disturbance ridging over top of upper level ridge over the great plains and moving into IL on Thu. Temperatures and humidity levels to rise again later in the week as upper level ridge builds into IL by Friday afternoon. More chances of showers and thunderstorms arrives overnight Friday night into Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 112 PM CDT Sun Jun 10 2018 Very active period in the weather for this afternoon/early evening and again overnight in central and eastern IL. Strong to severe thunderstorms near KPIA are expected to expand and spread toward east central IL by early evening. Some existing storms in east central Il at 18Z are expected to remain below severe limits and exit the region around KCMI by 19-20z. Additional t-storms, associated with a convective complex in central IA, are expected to move into central IL later this evening. Much of the lower atmosphere is expected to be stabilized from the earlier convection, so the main concerns are expected to be moderate/heavy rain and then lowering ceilings as a more stratiform precipitation shield approaches. Most TAF sites in central IL are expected to drop into the MVFR ceiling category, but will need to watch closely for IFR conditions after midnight and through daybreak. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Miller SHORT TERM...07 LONG TERM...07 AVIATION...Miller
Hazardous weather outlook, Jun 10, 11:57 AM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1157 AM CDT Sun Jun 10 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1157 AM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe storms will occur this afternoon through tonight across most of central Illinois and all of southeast Illinois. Damaging wind and large hail will be the primary severe threat, mainly south of I-74. Locally heavy rains and frequent lightning will also be a risk with any thunderstorm. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A typical summer-time pattern is expected to continue through Tuesday with daily chances for thunderstorms. There is a marginal risk for strong to locally severe thunderstorms Monday afternoon and evening. There is a chance of thunderstorms again from late Wednesday night through Friday morning, and overnight Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 3 to 10 pm today. Auten
In the hours before
Local storm report, Jun 10, 12:44 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1244 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN HOOPESTON 40.47N 87.67W
06/10/2018 M2.53 INCH VERMILION IL CO-OP OBSERVER
OVER LAST 12 HOURS.
&&
SBAKERLocal storm report, Jun 10, 1:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
129 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST DELAVAN 40.37N 89.54W
06/10/2018 E60 MPH TAZEWELL IL PUBLIC
&&
SBAKERLocal storm report, Jun 10, 1:30 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
130 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG 1 N DELAVAN 40.39N 89.54W
06/10/2018 TAZEWELL IL PUBLIC
REPORT OF PINE TREES SNAPPED.
&&
SBAKERLocal storm report, Jun 10, 2:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG DANVILLE 40.14N 87.62W
06/10/2018 VERMILION IL EMERGENCY MNGR
REPORT OF A TREE DOWN ON POWER LINES ON NORTH KIMBALL
STREET.
&&
SBAKERLocal storm report, Jun 10, 2:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG DANVILLE 40.14N 87.62W
06/10/2018 VERMILION IL EMERGENCY MNGR
REPORT OF A TREE DOWN ON POWER LINES ON NORTH KIMBALL
STREET. TREE ALSO FELL ONTO A GARAGE CAUSING SIGNIFICANT
DAMAGE.
&&
SBAKERLocal storm report, Jun 10, 2:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
213 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG LE ROY 40.34N 88.76W
06/10/2018 MCLEAN IL EMERGENCY MNGR
REPORT OF A TREE BLOCKING THE ROADWAY IN EMPIRE TOWNSHIP.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:06 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark | 39 min |
| Jun 10, 2:43 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 47 min |
| Jun 10, 3:29 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| Jun 10, 4:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 10, 9:11 AM CDT | Special Weather Statement | ILX | Logan | 49 min |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Peoria, Tazewell | 27 min |
| Jun 10, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell | 48 min |
| Jun 10, 1:16 PM CDT | Tornado Warning | ILX | McLean | 29 min |
| Jun 10, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 38 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 38 min |
| Jun 10, 1:56 PM CDT | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 34 min |
| Jun 10, 2:07 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 38 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 48 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 37 min |
| Jun 10, 2:38 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 52 min |
| Jun 10, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 45 min |
| Jun 10, 3:13 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Jun 10, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 62 min |
| Jun 10, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 54 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 38 min |
| Jun 10, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 20 min |
| Jun 10, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Jun 10, 6:18 PM CDT | Special Weather Statement | ILX | Christian | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.